zbMATH — the first resource for mathematics

Infinite determinacy on a closed set for smooth germs with non-isolated singularities. (English) Zbl 1090.58022
The paper deals with infinite determinacy of germs of \(C^\infty\) functions, \(f:({\mathbb{R}}^n,0) \rightarrow ({\mathbb{R}},0)\). Let \(\psi_1, \dots, \psi_p\) (\(p\leq n\)) be germs of analytic functions, \(\psi_:({\mathbb{R}}^n,0) \rightarrow ({\mathbb{R}},0)\), I the ideal generated by \(\psi_1, \dots , \psi_p\) and \(X\) the germ of the zero set, \(X=\{x: \psi_1(x)=\dots =\psi_p(x)=0 \}\). The only assumption is that the complement of the singular set \(\Sigma =\{x \in X:d\psi_(x)\wedge \dots \wedge d\psi_p(x)=0\}\) is dense in \(X\). The author restricts himself to the germs of \(C^\infty\) functions of the form \(f(x)=\sum_{i,j=1}^{p} f_{i,j}(x)\psi_i(x)\psi_j(x)\), where \(f_{i,j}=f_{j,i}\). Let \(Y\) be a germ at the origin of a closed subset of \({\mathbb{R}}^n\), containing \(\Sigma\).
The main result of the paper is the proof that the following conditions are equivalent:
1. The germ \(f\) is infinitely determined relative to \(Y\), i.e., for any germ \(u \in m_Y^\infty I^2\) (\(m_Y^\infty\) denotes the ideal of germs flat at \(Y\)), there exists a germ of a diffeomorphism \(\Phi\) such that \(f(x)+u(x)=f(\Phi(x))\), and for \(x\in X \setminus Y\) \(\Phi(x)=x\).
2. \(| | \nabla f| | \) and \(\det(f_{i,j})\) satisfy the Łojasiewicz inequalities, i.e., there are such positive \(C\) and \(\alpha\) that close to the origin \(| | \nabla f (x)| | \geq C\, \text{dist}(x,X\cup Y)^\alpha\), for \(x \in {\mathbb{R}}^n\), and \(| \det(f_{i,j}(x)| \geq C\, \text{dist}(x,Y)^\alpha \), for \(x \in X\).

58K40 Classification; finite determinacy of map germs
32S05 Local complex singularities
26E10 \(C^\infty\)-functions, quasi-analytic functions
Full Text: DOI arXiv
[1] J. Bochnak and J. J. Risler, Sur les exposants de Lojasiewicz, Comment. Math. Helv. 50 (1975), no. 4, 493 – 507. · Zbl 0321.32006
[2] David Eisenbud, Commutative algebra, Graduate Texts in Mathematics, vol. 150, Springer-Verlag, New York, 1995. With a view toward algebraic geometry. · Zbl 0819.13001
[3] V. Grandjean, Infinite relative determinacy of smooth function germs with transverse isolated singularities and relative Łojasiewicz conditions, J. London Math. Soc. (2) 69 (2004), no. 2, 518 – 530. · Zbl 1054.58030
[4] Shyūichi Izumiya and Sachiko Matsuoka, Notes on smooth function germs on varieties, Proc. Amer. Math. Soc. 97 (1986), no. 1, 146 – 150. · Zbl 0594.58013
[5] León Kushner and Brasil Terra Leme, Finite relative determination and relative stability, Pacific J. Math. 192 (2000), no. 2, 315 – 328. · Zbl 1023.58023
[6] B. Malgrange, Ideals of Differentiable Functions, Oxford University Press (1965). · Zbl 0177.18001
[7] Nguyá» ... n Tá»\textyen ’ Cu’ò’ng, Nguyá» ... n H uu {\Dj}ûc, Nguyá» ... n SĩMinh, and Hà Huy Vui, Sur les germes de fonctions infiniment déterminés, C. R. Acad. Sci. Paris Sér. A-B 285 (1977), no. 16, A1045 – A1048 (French, with English summary).
[8] Dirk Siersma, Isolated line singularities, Singularities, Part 2 (Arcata, Calif., 1981) Proc. Sympos. Pure Math., vol. 40, Amer. Math. Soc., Providence, RI, 1983, pp. 485 – 496.
[9] Bohao Sun and Leslie C. Wilson, Determinacy of smooth germs with real isolated line singularities, Proc. Amer. Math. Soc. 129 (2001), no. 9, 2789 – 2797. · Zbl 0971.58024
[10] Jean-Claude Tougeron, Idéaux de fonctions différentiables, Springer-Verlag, Berlin-New York, 1972. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 71. · Zbl 0188.45102
[11] C. T. C. Wall, Finite determinacy of smooth map-germs, Bull. London Math. Soc. 13 (1981), no. 6, 481 – 539. · Zbl 0451.58009
[12] Leslie C. Wilson, Infinitely determined map germs, Canad. J. Math. 33 (1981), no. 3, 671 – 684. · Zbl 0476.58005
[13] L.C. Wilson, personal communication (October 2003).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.